4 doctors weighed in:

What happens if you stop taking sertraline abruptly?

4 doctors weighed in
Dr. Lance Anderson
Psychiatry
3 doctors agree

In brief: Discontinuation

Stopping an ssri abruptly can cause a "discontinuation syndrome" which can be very uncomfortable.
People can experience this as physical symptoms, emotional symptoms, or both. It can be especially strong with any of the ssri's that have a short half-life (prozac / fluoxetine has the longest). Some physical symptoms are dizziness, especially with eye movements, electrical sensations in head, etc.

In brief: Discontinuation

Stopping an ssri abruptly can cause a "discontinuation syndrome" which can be very uncomfortable.
People can experience this as physical symptoms, emotional symptoms, or both. It can be especially strong with any of the ssri's that have a short half-life (prozac / fluoxetine has the longest). Some physical symptoms are dizziness, especially with eye movements, electrical sensations in head, etc.
Dr. Lance Anderson
Dr. Lance Anderson
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors